PLEASE HELP ME I AM DESPERATE

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ryleigh
Regular Member


Date Joined Dec 2005
Total Posts : 251
   Posted 12/14/2006 9:51 PM (GMT -6)   
Hello,  I am usually on the IBS forum..  I have been sick for 10 years..  Had 6 abd surgeries.. Hysterectomy and one month ago gallbladder removal and appendix and scar adhesions on my colon..  All these surgeries and I am still sick everyday of my life.. I am agoraphobic and am affraid to leave my house because of getting stomach pain.. I have two small children that I can't enjoy because of this...  My husband has to do everything..  I used to have a 5 mile radius that I could go and feel safe.. I just moved from FLorida to Ohio for better health care..  I am not a drug taker they scare me.. EVerything I have tried makes me worse.. Now my doctor put me on Xanax xr 1mg.  I have been taking it for a week..  It makes me really tired like I have to sleep about 3 hours during the day.. Will this go away..  She wants me to be on this so I can go to a psych for other therapy and drugs..  I am affraid to try other drugs..  My friend is on Lexapro and likes it..  I am affraid of the side effects.. I am already so sick all the time I don't want any more stomach problems..  I don't understand how this is in my head.. I am physically sick!!!  Maybe I am going crazy??  What does that feel like..  Ten years ago I was normal.. Could go anywhere and do anything.. What happened to me??  Will I ever be ok??  Anyone had this happen to them..  THis is ruining my life.. I only go on because of my kids...Someone please help me....

Ryleigh


GFK
Regular Member


Date Joined Jun 2006
Total Posts : 275
   Posted 12/14/2006 10:27 PM (GMT -6)   
I think your doctor's advice in giving you a benzo to hold you over till you can start therapy is pretty good advice. Many people can cope with A/P very well with therapy alone. If you are worried about a psyciatrist too readily prescribing long-term meds, try a psycologist first (they cannot prescribe; if you do need/want an SSRI eventually, your medical doctor would have to be willing to prescribe it). As for the tiredness, its been so many years since I briefly took Xanax that I dont remember. Maybe a different benzo will be better for you - tell your doctor about the continued tiredness. Other than that is the xanax helping?

A very common symptom of anxiety is stomach/intestinal problems (that is where it hits me first!). The anxiety may actually be compounding your other medical issues (as they are compounding your anxiety). Hopefully the reason for your move will pan out and between your medical doctor and a therapist you will soon be able to get a handle on things.

You are not crazy. A/P does manifest itself in physical symptoms. There is hope! Have you made an appointment for therapy yet? It helped me tremendously and I highly recommend it. In the meantime, try to calm down and take 1 step at a time. Try to focus on good things and not dwell on your fustration (understandable though it is).

Hang in there.
Karen

AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 12/15/2006 1:34 AM (GMT -6)   
Yes you ahve a PHYSICAL problem, but in some cases (mine for example) it may not come from a physical origin but the body manifests it into physical symptoms. I have psychogenic seizures and migraines, that are REAL but not neurologic in origin.

But yes, you very well may have a physical problem and its not in your head. Nothing you can do can just make it go away. But I do agree to therapy. Cognitive Behavoral Therapy

I wish you joy and calmness
AngMichelle

Junebug05
Veteran Member


Date Joined Sep 2006
Total Posts : 717
   Posted 12/15/2006 9:31 AM (GMT -6)   
Hi ryleigh,
 
I have been right where you are.  I've had panic/anxiety and agoraphobia for 17 years on and off.  I was doing really well a few months ago, able to go where I wanted as long as I was with someone, and functioning very well.  Now I'm in the midst of a pretty intense setback and back to avoiding going out very much.  I've had stomach issues for the first time with this setback and admit that it has really scared me, but nothing to the extent of what you are dealing with, mine are strictly panic related, but I still understand the fear of leaving home as to not get stomach pain.  I've taken xanax for years, and yes the tired feeling does wear off eventually.  You have to keep in mind that your anxiety and physical ailments may also be causing you to be overly tired as well, but the xanax can make you very sleepy.  I know that right now what you are going through is hellish, I'm there too, but I also know that this will get better if you get the right help.  I've found a new therapist who comes to my home once a week, and there is progress there already.  I don't take any other meds besides the xanax, and typically that is all I need to get by, although I still have days, especially mornings that are really, really hard.  The anxiety can get quite intense, but I take the xanax as needed to get some relief until I can get my thoughts in order and deal with it through the tools I've learned.  I know that it's hard to believe that panic/anxiety can make you feel physically sick, but it does.  I deal with that alot, it comes and goes though.  Trust me, you are not going crazy!  I have those thoughts all the time, and in 17 years it's never happened, so I'm betting that it won't now...plus I've always heard that people who go crazy don't know and don't care that they are, so the very fact that you have a fear of it means you are okay, it's just scary thoughts getting control...try not to be afraid of thoughts, they can't hurt you!
 
I just want you to know that I'm here if you need some support.  Our stories sound pretty similar, and maybe we could help each other through the rough spots.  I'd be willing to give you my e-mail address if you'd like.
 
Let me know how you are doing.
 
Jacquie (Junebug05)

MsKittie
Veteran Member


Date Joined Jul 2006
Total Posts : 789
   Posted 12/15/2006 9:52 AM (GMT -6)   
Hello ryleigh
 
Welcome to the A/P forum. I'm so sorry you are having to go thru all of this it must be very hard on you and your family. I have suffered with anxiety & panic for 5 years and I also take meds to help with them. I have other illnesses I also have to take meds for but I have pretty much learned how to walk myself thru a panic attack with the help of my counsler and realizing when one is coming on. Don't fight it just set down and try to relax and let it run it's course. The more you learn to do this the less intense they seem to be for me anyway. Hope this helps you some hun. 
(((HUGS)))
   MsKittie
 
~*~*~*~*~*~*~*~*~*~*~*~*~*~*  
I have an illness, My illness don't have me.
~*~*~*~*~*~*~*~*~*~*~*~*~*~*                                      
 
Being happy doesnt mean everything's perfect.It means you've decided to see beyound the imperfrctions!God didn't promise days without pain, laughter without sorrow, sun without rain, but HE did promise strength for the day, comfort for the tears & light for the way                                        

 

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 25, 2016 3:52 PM (GMT -6)
There are a total of 2,693,597 posts in 297,393 threads.
View Active Threads


Who's Online
This forum has 152071 registered members. Please welcome our newest member, KatinMO.
355 Guest(s), 12 Registered Member(s) are currently online.  Details
Jen77, ArtAngel, Girlie, ARD9-7, Dazza, ~ chicken wings ~, Caroldel, Shelley610, Kaliska, JamesE, Violet Thomson, Kar102


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer